Alert archive / Nevada / Flash Flood Warnings in 2013
Flash Flood Warning 279, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 4, 2013, 3:34 PM PDT for Clark County, Nevada. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2013, 3:34 PM PDT (22:34 UTC)
- Expired
- Sep 4, 2013, 5:30 PM PDT
- In force
- 116 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 87 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.6 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 2373 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
505
WGUS55 KVEF 042234
FFWVEF
NVC003-050030-
/O.NEW.KVEF.FF.W.0279.130904T2234Z-130905T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
334 PM PDT WED SEP 4 2013
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 530 PM PDT.
* AT 330 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR KYLE CANYON CAMPGROUND...
OR NEAR MT. CHARLESTON. THE STORM PRODUCING VERY HEAVY RAIN WAS
NEARLY STATIONARY AND WAS LOCATED OVER THE CARPENTER 1 FIRE BURN
AREA.
* LOCATIONS IMPACTED INCLUDE...
MT. CHARLESTON...KYLE CANYON CAMPGROUND...FLETCHER VIEW CAMPGROUND
AND MARY JANE FALLS CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
HEAVY RAINFALL IS FALLING ON THE CARPENTER 1 FIRE BURN AREA. BECAUSE
OF THE LACK OF VEGETATION...WATER LEVELS WILL RISE MUCH MORE RAPIDLY
DURING FLASH FLOODS...LEADING TO AN INCREASED RISK OF MUD AND DEBRIS
FLOWS IN AND DOWNSTREAM OF THIS BURN AREA.
&&
LAT...LON 3627 11574 3635 11536 3632 11533 3619 11551
3616 11570
$$
STACHELSKI2 follow-up statements
399
WGUS75 KVEF 042351
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
451 PM PDT WED SEP 4 2013
NVC003-050030-
/O.CON.KVEF.FF.W.0279.000000T0000Z-130905T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
451 PM PDT WED SEP 4 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM PDT FOR WEST
CENTRAL CLARK COUNTY...
AT 441 PM PDT...ALTHOUGH STORMS PRODUCING VERY HEAVY RAIN HAVE
LARGELY ENDED OVER THE SPRING MOUNTAINS. RADAR ESTIMATED RAINFALL
OVER THE EASTERN HALF OF THE CARPENTER 1 FIRE BURN AREA FROM EARLIER
RANGE FROM 0.30 INCHES TO ONE INCH...WHICH WOULD HAVE RESULTED IN
FLASH FLOODING...AND IS LIKELY CONTINUING.
LOCATIONS IMPACTED INCLUDE...
MT. CHARLESTON...KYLE CANYON CAMPGROUND...FLETCHER VIEW CAMPGROUND
AND MARY JANE FALLS CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
HEAVY RAINFALL IS FALLING ON THE CARPENTER 1 FIRE BURN AREA. BECAUSE
OF THE LACK OF VEGETATION...WATER LEVELS WILL RISE MUCH MORE RAPIDLY
DURING FLASH FLOODS...LEADING TO AN INCREASED RISK OF MUD AND DEBRIS
FLOWS IN AND DOWNSTREAM OF THIS BURN AREA.
&&
LAT...LON 3627 11574 3635 11536 3632 11533 3619 11551
3616 11570
$$
KENNEDY975
WGUS75 KVEF 050028
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
528 PM PDT WED SEP 4 2013
NVC003-050031-
/O.EXP.KVEF.FF.W.0279.000000T0000Z-130905T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
528 PM PDT WED SEP 4 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 530 PM PDT FOR WEST CENTRAL
CLARK COUNTY...
ANOTHER THUNDERSTORM WAS APPROACHING HARRIS SPRINGS CANYON BETWEEN
THE CARPENTER 1 BURN AREA AND THE NORTHWEST PART OF TOWN. ANOTHER
WARNING HAS BEEN ISSUED TO EXTEND THE WARNING INTO THE NORTHWEST
CORNER OF LAS VEGAS. PLEASE SEE THE NEW WARNING FOR ADDITIONAL
DETAILS.
LAT...LON 3627 11574 3635 11536 3632 11533 3619 11551
3616 11570
$$
WOLCOTTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 3:30 PM PDT, 4 minutes earlier.
Area forecast discussion, Sep 4, 3:30 PM PDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 330 PM PDT WED SEP 4 2013 .SYNOPSIS...ISOLATED TO SCATTERED THUNDERSTORMS AFTERNOON AND EVENING CAN BE EXPECTED THROUGH THE WEEKEND...WITH THE BEST CHANCES FOR THUNDERSTORMS ACROSS EASTERN SAN BERNARDINO... CLARK...LINCOLN...AND MOHAVE COUNTIES. TEMPERATURES WILL BE NEAR NORMAL. && .SHORT TERM...THUNDERSTORMS UNDERWAY ACROSS THE FORECAST AREA AND SO FAR HAVE BEEN FOCUSED ALONG A BROAD LINE FROM MOHAVE COUNTY AND STRETCHING ACROSS SOUTHERN SAN BERNARDINO COUNTY....WHICH COINCIDES WITH THETA-E VALUES AROUND 340K AND HIGHER. EXPECT THIS AREA TO SWING NORTH AND BE ROUGHLY ALONG INTERSTATE 15 BY LATE AFTERNOON/EARLY EVENING BEFORE STORMS START TO DISSIPATE DURING THE EVENING AS THEY LIFT NORTH INTO CENTRAL NYE AND LINCOLN COUNTIES. THE BEST CHANCE FOR STORMS IMPACTING THE LAS VEGAS VALLEY CURRENTLY LOOKS TO BE BETWEEN 500PM AND 700PM THIS EVENING. SYNOPTICALLY...AN UPPER LEVEL LOW OFF THE PAC NW COAST WILL MOVE INLAND AND SLIGHTLY SOUTH WHICH WILL INCREASE SOUTHWESTERLY FLOW ACROSS THE NW PORTION OF THE FORECAST AREA AND HELPS SCOUR OUT MOISTURE CURRENTLY IN PLACE. THEREFORE...HAVE DECREASED CHANCES ACROSS WESTERN SAN BERNARDINO...INYO...ESMERALDA...AND NYE COUNTIES FROM TOMORROW ONWARDS...HOWEVER...ENOUGH MOISTURE WILL REMAIN PLACE ACROSS EASTERN ZONES FOR DAILY ISOLATED TO WIDELY SCATTERED THUNDERSTORMS THROUGH THE WEEKEND. TEMPERATURES WILL BE NEAR NORMALS. THE POSSIBLE FORMATION OF A TROPICAL SYSTEM IN THE EASTERN PACIFIC OFF THE COAST OF MEXICO NEAR MANZANILLO STILL REMAINS A WILDCARD FOR LATE THIS WEEKEND / EARLY NEXT WEEK...WITH THUNDERSTORM COVERAGE POTENTIALLY INCREASING AS EARLY AS SUNDAY ACROSS MOHAVE...CLARK... LINCOLN AND SOUTHEAST CALIFORNIA. FAR WESTERN PARTS OF THE AREA ARE NOT ANTICIPATED TO BE IMPACTED BY MOISTURE AND SHOULD REMAIN DRY AND STABLE. LIKE THE PREVIOUS SHIFT...DID NOT SEE THE NEED FOR ANY FIRE WEATHER HEADLINES WIND SPEEDS AND RH LEVELS LOOK TO REMAIN LARGELY BELOW THRESHOLDS. && .AVIATION...FOR MCCARRAN...INCREASED SOUTHERLY WINDS 04Z THIS EVENING WITH THUNDERSTORMS MOVING IN FROM THE SOUTH. THE BEST CHANCE FOR THUNDERSTORMS ON SITE WILL BE BETWEEN 00Z AND 02Z TODAY. WINDS WILL SETTLE INTO A SOUTHWESTERLY DIRECTION BY LATE THIS EVENING AND REMAIN OVERNIGHT. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...WIDELY SCATTERED TO SCATTERED SHOWERS EXPECTED THROUGH EARLY THIS EVENING AND AGAIN TOMORROW AFTERNOON...HOWEVER... DECREASED COVERAGE IS LIKELY FROM BAKER CA AND WEST TOMORROW. OUTSIDE OF STORMS...WINDS WILL GENERALLY FOLLOW NORMAL DIURNAL PATTERNS. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && KENNEDY FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Sep 4, 3:49 AM PDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 349 AM PDT WED SEP 4 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-051000- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 349 AM PDT WED SEP 4 2013 /349 AM MST WED SEP 4 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS IN THE VALLEYS WILL BECOME MORE SCATTERED OVER THE MOUNTAINS. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING IS POSSIBLE...ESPECIALLY AROUND OUR RECENT BURN AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LOW GRADE MONSOON CONDITIONS WILL CONTINUE THURSDAY THROUGH SATURDAY WITH ISOLATED TO SCATTERED THUNDERSTORMS IN THE AFTERNOON AND EVENING. THERE MAY BE AN INCREASE IN THUNDERSTORM COVERAGE SUNDAY THROUGH TUESDAY AS ANOTHER SURGE OF TROPICAL MOISTURE MOVES NORTH INTO MOHAVE...CLARK...LINCOLN AND EASTERN SAN BERNARDINO COUNTIES. AT THIS TIME IT DOES NOT LOOK THE MOISTURE WILL SHIFT WEST INTO INYO OR ESMERALDA COUNTIES. HEAVY RAIN COULD LEAD TO ADDITIONAL FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Sep 4, 1:52 PM PDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
152 PM PDT WED SEP 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM FLASH FLOOD 6 W TWENTYNINE PALMS 34.14N 116.18W
09/04/2013 SAN BERNARDINO CA PUBLIC
6 TO 12 INCHES OF MUDDY WATER FLOWING OVER ROAD AT HWY 62
AND HENDYS RD NEAR TWENTYNINE PALMS. REPORT VIA TWITTER.
&&
DBERCThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 4:40 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
Nearby
Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.